Alert archive / Wisconsin / River Flood Warnings in 2016
River Flood Warning 26, NWS Milwaukee, WI
NWS Milwaukee, WI issued this river flood warning at Oct 26, 2016, 10:59 AM CDT for Lafayette County, Wisconsin. It took effect at Oct 27, 2016, 7:00 AM CDT. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2016, 10:59 AM CDT (15:59 UTC)
- In effect from
- Oct 27, 2016, 7:00 AM CDT
- Expired
- Oct 28, 2016, 9:00 AM CDT
- In force
- 26 hr
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Lafayette County, WI
The radar
The Milwaukee radar (KMKX), 110 km from the middle of the area, began a volume at 15:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecatonica River near Blanchardville (BCHW3).
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 14 ft
- Major stage
- 16 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05433000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
964
WGUS43 KMKX 261559
FLWMKX
FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1059 AM CDT WED OCT 26 2016
...The National Weather Service in Milwaukee/Sullivan has issued a
flood warning for the following rivers in Wisconsin...
Baraboo River At Rock Springs affecting Sauk County
Baraboo River Near Baraboo affecting Sauk County
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County
Sugar River At Brodhead affecting Green and Rock Counties
&&
WIC111-270359-
/O.NEW.KMKX.FL.W.0024.161027T2200Z-161030T1030Z/
/RSPW3.1.ER.161027T2200Z.161029T0000Z.161030T0430Z.NO/
1059 AM CDT WED OCT 26 2016
* At 10:45 AM Wednesday the stage was 11.6 feet.
* Flood stage is 18.5 feet.
* Impact...At 20.0 feet...Floodwaters are about 1 foot deep in the
basball diamond in Fireman's Park along Highway DD. Water is over
portions of Highway DD in Rock Springs.
&&
LAT...LON 4349 8998 4353 8990 4350 8986 4348 8982
4343 8990 4346 8997
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Thu Fri Sat Sun
Rock Springs 18.5 13.5 11.63 11 AM 10/26 13.7 18.7 19.6 18.8
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Rock Springs 11.63 11 AM 10/26 2.19 19.60 07 PM 10/28
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Rock Springs: 7 am-1 pm Wed Oct 26 0.44
Rock Springs: 1 pm-7 pm Wed Oct 26 0.08
Rock Springs: 7 pm-1 am Wed Oct 26 0.00
Rock Springs: 1 am-7 am Thu Oct 27 0.00
Rock Springs: 7 am-1 pm Thu Oct 27 0.00
Rock Springs: 1 pm-7 pm Thu Oct 27 0.00
Rock Springs: 7 pm-1 am Thu Oct 27 0.00
Rock Springs: 1 am-7 am Fri Oct 28 0.00
$$
WIC111-270359-
/O.NEW.KMKX.FL.W.0025.161028T0142Z-161031T2230Z/
/BABW3.1.ER.161028T0142Z.161029T0600Z.161031T1630Z.NO/
1059 AM CDT WED OCT 26 2016
* At 9:15 AM Wednesday the stage was 10.1 feet.
* Flood stage is 16.0 feet.
* Impact...At 18.0 feet...There is widespread flooding of
agricultural land.
&&
LAT...LON 4342 8965 4351 8967 4353 8964 4354 8957
4349 8945 4347 8957
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Thu Fri Sat Sun
Baraboo 16.0 14.0 10.15 09 AM 10/26 12.3 15.8 17.8 18.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Baraboo 10.15 09 AM 10/26 1.88 18.00 01 AM 10/29
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Baraboo: 7 am-1 pm Wed Oct 26 0.66
Baraboo: 1 pm-7 pm Wed Oct 26 0.10
Baraboo: 7 pm-1 am Wed Oct 26 0.00
Baraboo: 1 am-7 am Thu Oct 27 0.00
Baraboo: 7 am-1 pm Thu Oct 27 0.00
Baraboo: 1 pm-7 pm Thu Oct 27 0.00
Baraboo: 7 pm-1 am Thu Oct 27 0.00
Baraboo: 1 am-7 am Fri Oct 28 0.00
$$
WIC065-270359-
/O.NEW.KMKX.FL.W.0026.161027T1200Z-161028T1400Z/
/BCHW3.1.ER.161027T1200Z.161027T1800Z.161028T0200Z.NO/
1059 AM CDT WED OCT 26 2016
* At 9:15 AM Wednesday the stage was 5.4 feet.
* Flood stage is 11.0 feet.
* Impact...At 11.0 feet...Floodwaters cover a portion of Highway H
and floodwaters are into McKellar Park in Blanchardville.
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Thu Fri Sat Sun
Blanchardville 11.0 9.0 5.42 09 AM 10/26 8.8 11.2 7.1 5.5
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Blanchardville 5.42 09 AM 10/26 0.61 11.40 01 PM 10/27
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Blanchardville: 7 am-1 pm Wed Oct 26 0.64
Blanchardville: 1 pm-7 pm Wed Oct 26 0.08
Blanchardville: 7 pm-1 am Wed Oct 26 0.00
Blanchardville: 1 am-7 am Thu Oct 27 0.00
Blanchardville: 7 am-1 pm Thu Oct 27 0.00
Blanchardville: 1 pm-7 pm Thu Oct 27 0.00
Blanchardville: 7 pm-1 am Thu Oct 27 0.00
Blanchardville: 1 am-7 am Fri Oct 28 0.00
$$
WIC045-105-270358-
/O.NEW.KMKX.FL.W.0027.161027T1120Z-161030T1200Z/
/BROW3.1.ER.161027T1120Z.161028T1200Z.161030T0600Z.NO/
1059 AM CDT WED OCT 26 2016
* At 9:15 AM Wednesday the stage was 1.6 feet.
* Flood stage is 5.0 feet.
* Impact...At 6.5 feet...There is widespread flooding of lowland and
agricultural land. Downstream in the Avon Bottoms area of Rock
County, there is flooding in Sugar River Park. Some roads are
flooded in Avon Township, about 6 miles downstream of Brodhead.
&&
LAT...LON 4267 8950 4267 8933 4259 8930 4249 8922
4249 8942 4261 8951
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 48 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 pm...
Location stage stage stage/time Thu Fri Sat Sun
Brodhead 5.0 4.5 1.56 09 AM 10/26 3.2 6.2 6.4 5.2
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Brodhead 1.80 11 AM 10/19 0.17 6.60 07 AM 10/28
Below is the latest predicted precipitation information in 6 hour
increments for the listed sites. This information is updated twice
daily - in the morning and evening. Precipitation prediction is for
48 hours into the future from September through February and for 24
hours into the future from March through August.
Brodhead: 7 am-1 pm Wed Oct 26 1.05
Brodhead: 1 pm-7 pm Wed Oct 26 0.10
Brodhead: 7 pm-1 am Wed Oct 26 0.00
Brodhead: 1 am-7 am Thu Oct 27 0.00
Brodhead: 7 am-1 pm Thu Oct 27 0.00
Brodhead: 1 pm-7 pm Thu Oct 27 0.00
Brodhead: 7 pm-1 am Thu Oct 27 0.00
Brodhead: 1 am-7 am Fri Oct 28 0.00
$$2 follow-up statements
484
WGUS83 KMKX 262037
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
337 PM CDT WED OCT 26 2016
...The flood warning continues for the following rivers in
Wisconsin...
Baraboo River At Rock Springs affecting Sauk County
Baraboo River Near Baraboo affecting Sauk County
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County
Sugar River At Brodhead affecting Green and Rock Counties
&&
WIC111-270837-
/O.CON.KMKX.FL.W.0024.161027T2200Z-161030T1030Z/
/RSPW3.1.ER.161027T2200Z.161029T0000Z.161030T0430Z.NO/
337 PM CDT WED OCT 26 2016
The Flood Warning continues for
The Baraboo River At Rock Springs.
* At 3:15 PM Wednesday the stage was 12.6 feet.
* Flood stage is 18.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow afternoon and
continue to rise to near 19.6 feet by Friday evening.the river will
fall below flood stage by Saturday before midnight.
* Impact...At 20.0 feet...Floodwaters are about 1 foot deep in the
basball diamond in Fireman's Park along Highway DD. Water is over
portions of Highway DD in Rock Springs.
&&
LAT...LON 4349 8998 4353 8990 4350 8986 4348 8982
4343 8990 4346 8997
$$
WIC111-270837-
/O.CON.KMKX.FL.W.0025.161028T0142Z-161031T2230Z/
/BABW3.1.ER.161028T0142Z.161029T0600Z.161031T1630Z.NO/
337 PM CDT WED OCT 26 2016
The Flood Warning continues for
The Baraboo River Near Baraboo.
* At 2:15 PM Wednesday the stage was 11.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow evening and continue
to rise to near 18.0 feet by early Saturday morning.the river will
fall below flood stage by late Monday morning.
* Impact...At 18.0 feet...There is widespread flooding of
agricultural land.
&&
LAT...LON 4342 8965 4351 8967 4353 8964 4354 8957
4349 8945 4347 8957
$$
WIC065-270837-
/O.CON.KMKX.FL.W.0026.161027T1200Z-161028T1400Z/
/BCHW3.1.ER.161027T1200Z.161027T1800Z.161028T0200Z.NO/
337 PM CDT WED OCT 26 2016
The Flood Warning continues for
The East Branch Pecatonica River Near Blanchardville.
* At 2:15 PM Wednesday the stage was 6.6 feet.
* Flood stage is 11.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 11.4 feet by tomorrow early afternoon.the river
will fall below flood stage by tomorrow late evening.
* Impact...At 11.0 feet...Floodwaters cover a portion of Highway H
and floodwaters are into McKellar Park in Blanchardville.
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
$$
WIC045-105-270837-
/O.CON.KMKX.FL.W.0027.161027T1120Z-161030T1200Z/
/BROW3.1.ER.161027T1120Z.161028T1200Z.161030T0600Z.NO/
337 PM CDT WED OCT 26 2016
The Flood Warning continues for
The Sugar River At Brodhead.
* At 2:15 PM Wednesday the stage was 1.8 feet.
* Flood stage is 5.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tomorrow morning and continue
to rise to near 6.6 feet by Friday morning.the river will fall
below flood stage by early Sunday morning.
* Impact...At 6.5 feet...There is widespread flooding of lowland and
agricultural land. Downstream in the Avon Bottoms area of Rock
County, there is flooding in Sugar River Park. Some roads are
flooded in Avon Township, about 6 miles downstream of Brodhead.
&&
LAT...LON 4267 8950 4267 8933 4259 8930 4249 8922
4249 8942 4261 8951
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Thu Fri Sat Sun
Baraboo 16.0 14.0 11.21 02 PM 10/26 14.2 17.1 18.0 17.6
Blanchardville 11.0 9.0 6.60 02 PM 10/26 11.0 9.8 5.6 5.5
Brodhead 5.0 4.5 1.83 02 PM 10/26 5.1 6.6 5.8 4.8
Rock Springs 18.5 13.5 12.62 03 PM 10/26 17.2 19.3 19.4 18.0
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Baraboo 11.21 02 PM 10/26 2.94 18.00 01 AM 10/29
Blanchardville 6.60 02 PM 10/26 1.79 11.40 01 PM 10/27
Brodhead 1.83 02 PM 10/26 0.45 6.60 07 AM 10/28
Rock Springs 12.62 03 PM 10/26 3.19 19.60 07 PM 10/28
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through February and for 24 hours into the future from
March through August.
Baraboo: 7 pm-1 am Wed Oct 26 0.13
Baraboo: 1 pm-7 pm Thu Oct 27 0.91
Baraboo: 7 pm-1 am Thu Oct 27 0.66
Baraboo: 1 am-7 am Thu Oct 27 0.00
Blanchardville: 7 pm-1 am Wed Oct 26 0.17
Blanchardville: 1 pm-7 pm Thu Oct 27 0.54
Blanchardville: 7 pm-1 am Thu Oct 27 0.64
Blanchardville: 1 am-7 am Thu Oct 27 0.00
Brodhead: 7 pm-1 am Wed Oct 26 0.13
Brodhead: 1 pm-7 pm Thu Oct 27 0.36
Brodhead: 7 pm-1 am Thu Oct 27 1.05
Brodhead: 1 am-7 am Thu Oct 27 0.00
Rock Springs: 7 pm-1 am Wed Oct 26 0.14
Rock Springs: 1 pm-7 pm Thu Oct 27 1.07
Rock Springs: 7 pm-1 am Thu Oct 27 0.44
Rock Springs: 1 am-7 am Thu Oct 27 0.00422
WGUS83 KMKX 270115
FLSMKX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
815 PM CDT WED OCT 26 2016
...The flood warning is cancelled for the following rivers in
Wisconsin...
Baraboo River At Rock Springs affecting Sauk County
East Branch Pecatonica River Near Blanchardville affecting
Lafayette County
Sugar River At Brodhead affecting Green and Rock Counties
...The flood warning continues for the following rivers in
Wisconsin...
Baraboo River Near Baraboo affecting Sauk County
&&
WIC111-270145-
/O.CAN.KMKX.FL.W.0024.000000T0000Z-161030T1030Z/
/RSPW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT WED OCT 26 2016
The Flood Warning is cancelled for
The Baraboo River At Rock Springs.
* At 7:45 PM Wednesday the stage was 13.3 feet.
* Flood stage is 18.5 feet.
* Forecast...The river will crest below flood stage at 17.5 feet
Friday early afternoon.
* Impact...At 17.0 feet...Farm fields adjacent to the river are
flooded in the Loganville area.
&&
LAT...LON 4349 8998 4353 8990 4350 8986 4348 8982
4343 8990 4346 8997
$$
WIC111-271315-
/O.EXT.KMKX.FL.W.0025.161028T1800Z-161030T0000Z/
/BABW3.1.ER.161028T1800Z.161029T0000Z.161029T1800Z.NO/
815 PM CDT WED OCT 26 2016
The Flood Warning continues for
The Baraboo River Near Baraboo.
* At 7:15 PM Wednesday the stage was 12.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Friday early afternoon and
continue to rise to near 16.1 feet by Friday evening.the river will
fall below flood stage by Saturday early afternoon.
* Impact...At 16.0 feet...The effects of flooding at this level are
confined mainly to agricultural land.
&&
LAT...LON 4342 8965 4351 8967 4353 8964 4354 8957
4349 8945 4347 8957
$$
WIC065-270145-
/O.CAN.KMKX.FL.W.0026.000000T0000Z-161028T1400Z/
/BCHW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT WED OCT 26 2016
The Flood Warning is cancelled for
The East Branch Pecatonica River Near Blanchardville.
* At 7:15 PM Wednesday the stage was 7.8 feet.
* Flood stage is 11.0 feet.
* Forecast...The river will crest below flood stage at 10.5 feet
tomorrow early afternoon.
* Impact...At 11.0 feet...Floodwaters cover a portion of Highway H
and floodwaters are into McKellar Park in Blanchardville.
&&
LAT...LON 4283 8992 4284 8984 4279 8981 4272 8984
4272 8991 4279 8991
$$
WIC045-105-270145-
/O.CAN.KMKX.FL.W.0027.000000T0000Z-161030T1200Z/
/BROW3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
815 PM CDT WED OCT 26 2016
The Flood Warning is cancelled for
The Sugar River At Brodhead.
* At 7:00 PM Wednesday the stage was 2.2 feet.
* Flood stage is 5.0 feet.
* Forecast...The river will crest below flood stage at 4.8 feet
Friday early afternoon.
* Impact...At 5.0 feet...Some roads become flooded about 6 miles
downstream in Avon Township in Rock County. In the Avon Bottoms
area of Rock County, some minor flooding develops in Sugar River
Park, including the boat ramp.
&&
LAT...LON 4267 8950 4267 8933 4259 8930 4249 8922
4249 8942 4261 8951
$$
&&
River forecasts are available for some but not all river gaging
locations. The 7 day river forecast takes into account past
precipitation...soil moisture conditions etc..and predicted
future 24 hour basin-average precipitation.
(stages in ft.) Bank- Latest Forecast stages
- Flood full observed ...for 7 am...
Location stage stage stage/time Thu Fri Sat Sun
Baraboo 16.0 14.0 12.18 07 PM 10/26 15.9 16.1 15.0 13.6
Blanchardville 11.0 9.0 7.83 07 PM 10/26 8.7 5.2 5.2 5.1
Brodhead 5.0 4.5 2.23 07 PM 10/26 4.7 4.5 3.7 3.0
Rock Springs 18.5 13.5 13.30 08 PM 10/26 17.4 16.9 15.5 14.7
- Highest 24 hour change
- observed in river stage
- stage in (ft.) up to Highest stage
- the last latest observed forecast in
- 7 days stage next 7 days
Baraboo 12.18 07 PM 10/26 3.90 16.10 07 PM 10/28
Blanchardville 7.83 07 PM 10/26 3.02 10.50 01 PM 10/27
Brodhead 2.23 07 PM 10/26 0.85 4.80 01 PM 10/28
Rock Springs 13.30 08 PM 10/26 3.88 17.50 01 PM 10/28
Below is predicted precipitation information in 6 hour increments
for the listed sites. This information is updated twice daily-morning
and evening. Precipitation prediction is for 48 hours into the future
from October through February and for 24 hours into the future from
March through August.
Baraboo: 7 pm-1 am Wed Oct 26 0.04
Baraboo: 1 pm-7 pm Thu Oct 27 0.00
Baraboo: 7 pm-1 am Thu Oct 27 0.00
Baraboo: 1 am-7 am Thu Oct 27 0.00
Blanchardville: 7 pm-1 am Wed Oct 26 0.01
Blanchardville: 1 pm-7 pm Thu Oct 27 0.00
Blanchardville: 7 pm-1 am Thu Oct 27 0.00
Blanchardville: 1 am-7 am Thu Oct 27 0.00
Brodhead: 7 pm-1 am Wed Oct 26 0.02
Brodhead: 1 pm-7 pm Thu Oct 27 0.00
Brodhead: 7 pm-1 am Thu Oct 27 0.00
Brodhead: 1 am-7 am Thu Oct 27 0.00
Rock Springs: 7 pm-1 am Wed Oct 26 0.03
Rock Springs: 1 pm-7 pm Thu Oct 27 0.00
Rock Springs: 7 pm-1 am Thu Oct 27 0.00
Rock Springs: 1 am-7 am Thu Oct 27 0.00What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this river flood warning went out at Oct 26, 10:09 AM CDT, 50 minutes earlier.
Area forecast discussion, Oct 26, 10:09 AM CDT, 50 minutes before
Area Forecast Discussion...UPDATED National Weather Service Milwaukee/Sullivan WI 1009 AM CDT WED OCT 26 2016 .UPDATE... The back edge of the higher returns on radar is steadily tracking across southern WI this morning. While this is the end of heavy/moderate rain, expect light rain showers and/or drizzle to persist through the afternoon across south central WI and probably the evening hours in southeast WI. The strong synoptic forcing, leading shortwave trough, right entrance region of the upper jet, and deep moisture will continue shifting east today. The main upper trough will lag behind and not exit WI until after midnight tonight. Because of the cyclonic flow and lingering low level moisture, drizzle and light rain are expected through the afternoon/evening. && .AVIATION/18Z TAFS/... Widespread rain will lower cigs from MVFR to IFR behind this main band of rain today as surface low pressure tracks from eastern Iowa this morning, to northern Indiana by late this evening. The rain will diminish from west to east this afternoon with light rain and drizzle continuing into the evening. All the rain/drizzle should end by sunrise Thursday. But, cigs will likely remain IFR through about 12z Thursday, then gradually lift thereafter. Look for strong southeast winds to persist through the afternoon, especially for the KMKE/KUES/KENW TAF sites. A few gusts will be pushing 30kts at times. Winds will diminish quickly this evening. && .MARINE... Gale force winds likely be highest into early afternoon with gale force east winds continuing into the early evening. This is in response to an intense low pressure system tracking across northern Illinois, to northern Indiana by later this evening. The winds will diminish overnight with lighter northerly winds expected on Thursday. Low pressure tracking by to the north of the area on Friday will generate gusty southerly winds that will likely result in small craft advisory conditions for Friday into Friday night. && .PREV DISCUSSION... /Issued 315 AM CDT WED OCT 26 2016/ TODAY AND TONIGHT...Forecast Confidence Is High. A compact surface low pressure system will track from central Iowa this morning to northern Indiana by late this evening. This system has a lot going for it. There's a potent mid level short wave, a sharp h8 baroclinic zone with the warm front laying out across southern WI, and a moderately strong low level jet supporting deep isentropic ascent within a moisture rich axis. PW's are at an inch or better. The guidance still supports the heaviest rain area over the nrn half of the forecast area today, lowest along the WI/IL line. No real change to the going forecast. Rivers will rise with this rain, with a few sites expected to reach bankfull levels, mainly north of Milwaukee and Madison. Urban areas could see some localized street flooding, due to clogged drainage systems from all the fallen leaves. It will be a raw day, with highs in the mid 40s and a strong southeast wind kicking in, especially over eastern WI and along the Lake Michigan shoreline. We should see a few gusts pushing 30-35 mph. The rain will diminish from west to east this afternoon, becoming light and drizzly for a time this evening, before ending after midnight. THURSDAY THROUGH FRIDAY NIGHT...Forecast Confidence Is Medium. Models are in decent agreement with high pressure pushing eastward, to the south of the area, Thursday into Thursday evening. This should bring dry conditions to the area. However, mid level clouds should linger during this time. This should keep highs Thursday in the upper 40s to around 50 in the northern counties, to lower 50s in the southern counties. Warm air advection then develops across the region later Thursday night into Friday, as low pressure passes eastward across the U.S./Canadian border into Lake Superior. A tight pressure gradient develops Friday in the area, lingering into Friday night. This should bring gusty south to southwest winds with warmer temperatures. Some middle to high clouds may linger, which will affect temperatures. For now, went with highs in the 60s across the area, highest in the south and west. It may get warmer if clouds are not as plentiful as currently forecast. Cold front then passes eastward through the area Friday night. NAM is the only model that is producing any QPF across the area. It seems overdone with elevated CAPE, as GFS soundings are not showing nearly as much of it. Kept small PoPs for showers in the far northeast areas Friday evening, but this may need removal if dry look of most of the models continues. SATURDAY THROUGH TUESDAY...Forecast Confidence Is Medium. ECMWF/GFS are in decent agreement with features for Saturday into Tuesday. They have some cold air advection over the area Saturday, as high pressure builds into the region from the northwest. There is a band of QPF that spreads east across the area Saturday afternoon and evening, with some frontogenesis response and differential cyclonic vorticity advection with a modest 500 mb shortwave trough. ECMWF is more widespread than the GFS with the areal coverage of the QPF. Kept PoPs going for Saturday afternoon and especially Saturday evening. Clouds over the area may limit highs a bit, with lower to mid 60s. Temperatures cool Saturday night into Sunday, as the high moves through. Warm air advection then kicks in once again for Monday, before a cold front moves east through the region Monday night or Tuesday. There is some timing differences this far out with the frontal passage, with the ECMWF slower and the GFS faster. Warm temperatures should return Monday, with mid to upper 60s at least. It could get warmer than that. Kept lower end PoPs for Monday night in northern portions of the area for now, with a passing 500 mb vorticity maximum in northern and central Wisconsin. AVIATION/12Z TAFS/... Widespread rain will lower cigs from MVFR to IFR today, as surface low pressure tracks from central Iowa this morning, to northern Indiana by late this evening. Look for strong southeast winds to develop this morning, especially for the KMKE/KUES/KENW TAF sites. A few gusts will be pushing 30kts at times. The rain will diminish from west to east this afternoon, with light rain and drizzle continuing into the evening. All the rain/drizzle should end by sunrise Thursday. But, cigs will likely remain IFR through about 12z Thursday, then gradually lift thereafter. Winds will diminish quickly this evening. MARINE... Look for gale force southeast winds developing this morning, and continuing into the early evening. This is in response to an intense low pressure system tracking from central Iowa this morning, to northern Indiana by later this evening. The winds will diminish overnight, with lighter northerly winds expected on Thursday. Low pressure tracking by to the north of the area on Friday will generate gusty southerly winds, that will likely result in small craft advisory conditions, for Friday into Friday night. && .MKX Watches/Warnings/Advisories... WI...None. LM...GALE WARNING until 10 PM CDT this evening for LMZ643>646. && UPDATE...Cronce/Hentz TODAY/TONIGHT AND AVIATION/MARINE...Davis Thursday THROUGH Tuesday...Wood
Hazardous weather outlook, Oct 26, 9:43 AM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 943 AM CDT WED OCT 26 2016 WIZ046-047-051-052-056>060-062>072-271445- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 943 AM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THE MODERATE TO HEAVY RAINFALL OVER SOUTHEAST WISCONSIN WILL DIMINISH THIS AFTERNOON. TOTAL RAINFALL AMOUNTS ACROSS SOUTHERN WISCONSIN WILL BE IN THE 1.75 TO 2.75 INCH RANGE. THIS RAIN WILL CAUSE RISES IN AREA RIVERS...LIKELY SENDING A FEW ABOVE BANKFULL STATE. URBAN AREAS COULD SEE STREET FLOODING AS DRAINAGE SYSTEMS CLOG DUE TO FALLEN LEAVES. BRISK SOUTHEAST WINDS WILL GUST TO 30 TO 35 MPH AT TIMES TODAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS...MAINLY SOUTH OF MILWAUKEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. LMZ643>646-271445- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 943 AM CDT WED OCT 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT THROUGH EARLY EVENING WITH STRONG EAST GALES AHEAD OF LOW PRESSURE MOVING ACROSS NORTHERN ILLINOIS. THE LOW WILL MOVE OFF TO THE EAST TONIGHT WITH LIGHTER WINDS RETURNING BY THURSDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOUTHERLY WINDS WILL LIKELY REACH SMALL CRAFT ADVISORY LEVELS FRIDAY INTO FRIDAY NIGHT. HENTZ WWW.WEATHER.GOV/MKX
In the hours before
Local storm report, Oct 26, 9:04 AM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
904 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0837 AM HEAVY RAIN WINDSOR 43.22N 89.34W
10/26/2016 M2.51 INCH DANE WI TRAINED SPOTTER
24 HOUR TOTAL FROM TIME OF OBSERVATION.
RELAYED VIA SOCIAL MEDIA.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMLocal storm report, Oct 26, 9:09 AM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
909 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 AM HEAVY RAIN 3 W WESTFIELD 43.88N 89.54W
10/26/2016 M1.72 INCH MARQUETTE WI TRAINED SPOTTER
RAINFALL TOTAL SINCE 1 AM 10/26. RELAYED VIA
SOCIAL MEDIA.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMLocal storm report, Oct 26, 9:32 AM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
932 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM HEAVY RAIN BLUE MOUNDS 43.02N 89.83W
10/26/2016 M2.30 INCH DANE WI TRAINED SPOTTER
STORM TOTAL SO FAR.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMLocal storm report, Oct 26, 9:54 AM CDT, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
954 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN SUN PRAIRIE 43.18N 89.23W
10/26/2016 M2.30 INCH DANE WI PUBLIC
STORM TOTAL SO FAR. RELAYED VIA SOCIAL
MEDIA.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMLocal storm report, Oct 26, 10:02 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1002 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0756 AM HEAVY RAIN 1 SSE WAUKESHA 43.00N 88.23W
10/26/2016 M1.04 INCH WAUKESHA WI TRAINED SPOTTER
RAINFALL TOTAL SINCE MIDNIGHT 10/26. RELAYED
VIA SOCIAL MEDIA.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMLocal storm report, Oct 26, 10:15 AM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1015 AM CDT WED OCT 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM HEAVY RAIN BEAVER DAM 43.47N 88.84W
10/26/2016 E2.00 INCH DODGE WI PUBLIC
STORM TOTAL SO FAR. RELAYED VIA SOCIAL
MEDIA.
&&
NWS MILWAUKEE/SULLIVAN WI
IRIS SYSTEMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 10:59 AM CDT | River Flood Warning | MKX | Sauk | 4 days |
| Oct 26, 10:59 AM CDT | River Flood Warning | MKX | Sauk | 5 days |
| Oct 26, 10:59 AM CDT | River Flood Warning | MKX | Green, Rock | 4 days |
Nearby
River Flood Warnings in Wisconsin, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.